How to spot an overdose

Archives
13486311_G_1348631171
Countdown To The Draft
April 29 2021 08:00 pm

The city of Wheeling saw a large spike in drug overdoses in just three short hours. Last night first responders had to respond to five overdoses during that time period.

In the last two days we’ve seen that sudden increase due to what reports are saying is crack cocaine laced with an unknown substance. According to Wheeling Police Public Information Officer Philip Stahl, the city has seen those five last night, and at least one Friday.

Michael Haney, a fire engineer and paramedic with Wheeling FD, tells 7News the signs of an overdose are a person who is unresponsive, potentially blue, very sweaty, in some cases you may find drug paraphernalia around the scene, and the person may be slumped over in a car or by a tree.

“If you see something like that, call 911 immediately and don’t leave,” said Haney. “Stay on the phone with dispatch so that way we can get a clear description of where you’re at, and if we can’t find you at least dispatch will have you on the phone, they can get a hold of you and talk to you about that.”

He continued to say if you can’t tell the person is potentially asleep or suffering from an OD, it’s better to just ride on the side of caution and call 911.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

video

More Video

Don't Miss

Trending Stories

More Top News

WTRF 7News Twitter